MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921340
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopic lithotripsy (urs) procedure in the right ureter performed on (b)(6) 2020.According to the complainant, during the procedure and inside the patient, after stent insertion failure, the bladder coil was torn.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications after this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: device code 4008 captures the reportable event of stent torn inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the proximal section, bladder pigtail at suture hole, was torn.The suture string was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.The returned polaris ultra ureteral stent revealed that the proximal section was torn.There is no control in how devices are handled in the field.The stent returned without the suture string, evidence that the stent was manipulated.Therefore, the failure found, torn bladder pigtail at suture hole, is an issue that could have been generated by the user or due to the interaction of the device with the suture string.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the preparation for the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10547211
Report Number3005099803-2020-03909
Device Sequence Number16892192
Product Code FAD
UDI-Device Identifier08714729124467
UDI-Public08714729124467
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2023
Device Model NumberM0061921340
Device Catalogue Number192-134
Device Lot Number0025013915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR